Post Edited (7Lil) : 10/17/2005 11:32:24 AM (GMT-6)
Mrmagoo, it sounds like there's a lot going on in your life that seems to be stressing you out big time. That is just not good for your tummy; your tummy is telling you to make changes! If pain is your major symptom, you have to keep a pain diary and figure out when it is the worst and when it is the least intrusive. I like the 1-10 scale; 1 being no pain, easy breezy, and 10 being immobile/crying/gasping-for-air-on-the-floor/worst-pain-ever. Obviously the narcotics aren't helping you very much. If you've had all kinds of scans and scopings, it seems there is no apparent organic cause for the pain. People don't like to hear that pain can be in their heads, but the fact is, any pain is real. Even if you are having pain from being stressed out, it is still pain!
Luckily, there is something you can do about it. You have to identify sources of stress in your life. Write down the most major factors contributing to your stress and rank them in order of how overwhelming they are to you. Like a) I have never been on a plane and I'm scared to death of flying but I have to for my job; b) my wife is not supportive of this very bothersome tummy trouble; c) I feel lazy/bad about myself because I haven't worked out in a while; or whatever might be bugging you. Then, you have to identify solutions. You have to take charge!
Have you ever seen a counselor or therapist? Sometimes this, too, can be a waste of money unless you find someone you really connect with, but obviously you need more support than you are currently getting. A place like this is a good place to start.
Medically speaking, there are other meds out there that may help besides narcotics (which are actually quite constipating). Like Lil mentioned, anti-cholinergics (anti-spasmodics) like dicyclomine or hyoscyamine can stop the stomach from contracting too much and this can cut down on the pain. You say that Darvocet is helping, though, so keep taking it! If you're only having diarrhea (and by diarrhea I mean very loose or watery stools) once a month, I wouldn't worry about that too much; if it's a bad day, just pop some Imodium, most people respond very well to it.
I feel like I was kind of long-winded without much concrete help, but I can clarify later...basically, stress can do a number on people's bodies, and you really need to identify the source of the stress and get some help in dealing with it before it overtakes you!